×

zbMATH — the first resource for mathematics

On an installation of Buchberger’s algorithm. (English) Zbl 0675.13013
The authors describe a new version of the Buchberger algorithm for calculating Gröbner bases of polynomial ideals [B. Buchberger, Multidimensional Systems Theory, Progress, directions and open problems, Math. Appl., D. Reidel Publ. Co. 16, 184-232 (1985; Zbl 0587.13009)]. It has the advantage that superfluous reductions of so-called S-polynomials are detected more easily thus speeding up the computations. The authors have implemented their version into the computer algebra systems Scratchpad II and Reduce 3.3. Several examples demonstrate that not only the running time is diminished but that the resulting Gröbner bases also have fewer elements.
Reviewer: Michael Pohst

MSC:
13F20 Polynomial rings and ideals; rings of integer-valued polynomials
13P10 Gröbner bases; other bases for ideals and modules (e.g., Janet and border bases)
68W30 Symbolic computation and algebraic computation
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bayer, D.A., The division algorithm and the Hilbert scheme, ()
[2] Bayer, D. A. (1986). Private communication.
[3] Buchberger, B., Ein algorithmus zum auffinden der basis-elemente des restklassenrings nach einem nulldimensionalen polynomideal, ()
[4] Buchberger, B., A criterion for detecting unnecessary reductions in the construction of Groebner bases, (), 3-21
[5] Buchberger, B., Groebner bases: an algorithmic method in polynomial ideal theory, (), 184-232
[6] Gebauer, R., A collection of examples for Groebner calculations, (1985), IBM Thomas J. Watson Research Center Yorktown Heights, NY 10598
[7] Gebauer, R.; Möller, H.M., Groebner bases, SCRATCHPAD II newsletter, Vol. 2, No. 1, (1987), to appear in
[8] Hearn, A.C., ()
[9] Möller, H.M., A reduction strategy for the Taylor resolution, (), 526-534
[10] Möller, H.M.; Mora, F., New constructive methods in classical ideal theory, J. of algebra, 100, 138-178, (1986) · Zbl 0621.13007
[11] Taylor, D.K., Ideals generated by monomials in an R-sequence, ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.